Jump to content

Photo

Persistent Acne

accutane hormonal acne diane 35

No replies to this topic

#1 Ingriws

Ingriws

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 1
About Me
  • Joined: 20-March 12

Posted 25 May 2014 - 07:00 AM

My acne story is a quite long one. For the past four to five years, from I was 12/13 and up until now (I am 17), I have tried almost anything to get rid of my acne. It started of course with over the counter topical products that had little effect, then antibiotics that worked for a short period of time, combined with topical medication that contained salisylic acid or bensoyl peroxide. Finally, the solution became Accutane, and it cleared up my acne completely. However, my face only stayed clear for about a year. After that my doctor decided to put me on another round, and this time I also cleared up. The last time around, I stayed clear for somewhat longer, but after a year and a half I started breaking out again. I was using Epiduo on my skin, which is a combination of Adapalene and BP, and I couldn't understand why I would start to get acne again. However I have to mention that the breakouts were far less serious than what they were before Accutane. Nevertheless I started Diane 35, both because I needed birth control and because I wanted to control my acne. I have been on this for over a year now, but it has never completely cleared me up. It's not only tiny pimples now and then, but large, paaainful pimples that takes days or even weeks to disappear. When they do go away, I'm left with marks and scars. 

 

One thing I've noticed is that before my first round of Accutane my problem area was my cheeks. Now I rarely break out there. Before the second round my problem was definitely my forehead, and now that problem is almost gone. After I have started Diane, my main problem area is my chin and around my mouth (besides the corners of my mouth). Could this be completely random, or is there a reason for this? Seems weird to me...

 

Anyway, now I'm really breaking out around my mouth and my chin. I'm also getting some pimples on my cheeks and on my forehead, but these are not that big, and they rarely bother me. Could it be that the pill contains too much hormones, so that it causes me to break out in this area? I think I've read that acne in this area is related to hormones, therefore it seems weird that the acne in this area would increase after starting a hormonal treatment.. 

 

Any idea what to do next? Should I continue with the pill and hope that it will clear up, or is there anything I could do that I haven't tried yet? I may go to see the doctor in a while, but I'm not sure he will prescribe anything for me, because I don't have a LOT of acne, it's just that it's very persistent and painful, and located in a very inconvenient spot.

 

Hope to hear some tips from you guys, cheers!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users